The On-Line Gamers Anonymous website (http://www.olganon.org) points out that some withdrawal symptoms that gamers can experience are very real and can be very extreme. I have experienced most of these symptoms in the height of my addiction to video games.
Withdrawal symptoms may include:
- Anger and verbal abuse.
- Feelings of emptiness, depression, or relief.
- Disruption of sleep pattern.
- Fantasies and dreams about the game.
- The urge to go back to gaming and try to control the time.
- Obsessing about the game for long periods of time.
- Rampant, uncontrolled mood swings.
- Excessive crying, fear, irritability, or restlessness.
- Sadness, loneliness, or boredom.
- Inability to find new activities or interest.
- Lack of motivation or direction.
- Excessive amounts of time spent sleeping.
- Difficulty facing obligations.
- Procrastination by using video games.
- Feeling as though returning to gaming will solve problems.
- Physical symptoms such as nausea, allergies, colds, hemorrhoids, dry eyes, urinary incontinence, and constipation.
- Restless, unfulfilling, and taunting dreams.
Watch the following videos showing gamers with extreme rage and anger when they do not have access to their World of Warcraft accounts.